How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 23841
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

If my dog is on 650mg relexine and is weak and lethargic

Customer Question

if my dog is on 650mg relexine and is weak and lethargic should I stop the dosage? 97 lb Golden Retriever
Submitted: 2 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 2 months ago.

If you can associate Ben's weakness and lethargy to the inception of his being dosed with cephalexin (Relexine), yes, it would be prudent to discontinue administering it and then letting Ben's vet know you did so. If that antibiotic were responsible for his behavior, you would see normalizing within 48 hours. Adverse effects with the cephalosporins such as cephalexin are usually not serious and have a relatively low frequency of occurrence. GI effects (anorexia, vomiting, diarrhea) are most common.

650 mg is a small dose for Ben. I might initiate therapy at 10 mg/lb (1000 mg for Ben) twice daily. Please respond with further questions or concerns if you wish.

Expert:  Dr. Michael Salkin replied 2 months ago.
Hi Jennifer,

I'm just following up on our conversation about Ben. How is everything going?

Dr. Michael Salkin

Related Dog Questions